I have a quick question. I have been taking Metamucil for close to three weeks and it has helped quite a bit, but I was wondering why in the morning my stool is softer and more watery. As the day goes on it seems looser and not as formed If it helps I take Metamucil when I wake up and before I go to bed. How long before I see constant stool?
Also, why does Colon Cancer cause thin stool? Last question, if someone had thin stools due to colon cancer and they started taking Metamucil, would the Metamucil change the size of the stool, or would it have no impact because of the cancer?
Colon cancer can cause thin stools but so can alot of things that aren't major. If you suspect you have colon cancer, don't take metamucel and pray for the best. Depending on your age, go get tested. If you're under 30, colon cancer is very very rare but polyps that can lead to colon cancer can be present and can also change the shape of your stools. The test for colon cancer is blood in your stool. It doesn't have to be blood you can see. It can be microscopic.
You can buy a test at the drugstore that you can do at home and send it in for results. If it shows blood, you then see a doctor.
I don't know how old you are, but if you've had a change in stools and haven't seen a doctor, you should. Good luck
Lindarella, thanks for the reply. I am 26, and I have used one of those otc blood tests which came up negative twice. Can stress and weight loss, as well as a program of muscle building cause thin stools, and more gas than usual, general bowel problems? Basically, I was constipated once, and have been experiencing thinner stools on and off. There is no pain, but I did have a fissure, and bled once due to that. I guess the only reason I am concerned is because I have read a lot of posts where people have thin stools only and were diagnosed with CC. I am probably just being paranoid
[This message has been edited by depaul11 (edited 01-29-2003).]
I seem to have diah all the time. I take a lot of medication and the side effects of just about all of them is diah. will taking metamucil help stop the diahr. I had colon surgery 4 years ago due to polyps and had half of my colon removed. I take a lot of immodium. please help.
Metamucil may indeed help bulk up your stool. Be sure to mention the diarrhea to your doc though to see if maybe he feels you may have some colitis or C-diff causing it.
As for the original poster with increased gas and thinner stools..............I would definately update the doc on this since you have had bowel/colon problems in the past and you should always update your doc with any changes in your bowel habits. You may also need to start taking acidophillis capsules or eat yogurt with live active cultures to help get you intestinal flora regulated.